Proceedings of the Japan Academy, Series A, Mathematical Sciences

Steiner ratio for hyperbolic surfaces

Nobuhiro Innami and Byung Hak Kim

Full-text: Open access


We prove that the Steiner ratio for hyperbolic surfaces is $1/2$.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 82, Number 6 (2006), 77-79.

First available in Project Euclid: 17 August 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]
Secondary: 05C05: Trees

Steiner ratio Steiner tree Riemannian geometry geodesic hyperbolic geometry


Innami, Nobuhiro; Kim, Byung Hak. Steiner ratio for hyperbolic surfaces. Proc. Japan Acad. Ser. A Math. Sci. 82 (2006), no. 6, 77--79. doi:10.3792/pjaa.82.77.

Export citation


  • D.-Z. Du and F. K. Hwang, The Steiner ratio conjecture of Gilbert and Pollak is true, Proc. Nat. Acad. Sci. U.S.A. 87 (1990), no. 23, 9464–9466.
  • E. N. Gilbert and H. O. Pollak, Steiner minimal trees, SIAM J. Appl. Math. 16 (1968), 1–29.
  • A. O. Ivanov, A. A. Tuzhilin and D. Cieslik, Steiner ratio for manifolds, Mat. Zametki 74 (2003), no. 3, 387–395 (Russian); translation in Math. Notes 74 (2003), no. 3-4, 367–374.
  • J. H. Rubinstein and J. F. Weng, Compression theorems and Steiner ratios on spheres, J. Comb. Optim. 1 (1997), no. 1, 67–78.